Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


high estrogen level
Dec 22, 2006

I am taking truvada, norvir and reyataz. My testosteron level is 832, it's always been high. But I just had a test for my estrogen level and it is exceedingly high, 260. Could one of these drugs be causing this? My homeopathic doctor wanted me to take an estrogen blocker, arimedex for awhile. He also took me off truvada for awhile. Could you give me any explanation for a high estrogen level? Unfortunately I have never had that test done before, so I have no previous number to compare it to.

Response from Dr. Henry

Good question. I am not aware of any published data (nor in my own experience) demonstrating that any of the drugs in your current regimen result in clinically significant elevations in estrogen. There has been some concern/documenation that protease inibitors can lower estrogen levels in birth control pills for example but I am not aware of much data showing that the opposite--high levels--is linked to HIV treatment. If any reader has a good reference please post!! It seems plausible that a few individuals may have metabolism of their esterogen levels by the liver altered in a paradoxical manner by protease inhibitors due to genetic status of liver enzymes. There also a metabolic link between such factors as fat levels and liver status and levels of female/male hormones that can be fairly complicated (when I am puzzled I often refer to an endocrinologist to try and help me sort out) .KH



Previous
mrsa infection
Next
nevirapine

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement